This medication is a combination of a decongestant and antihistamine, and it treats individuals with yearly or seasonal allergies. Antihistamines block the effects of histamine, which is a substance naturally produced by the body. Histamine can trigger watery eyes, a runny nose, sneezing, and itching. Decongestants cause the blood vessels to become narrowed. This can lead to dissipating of nasal congestion, however, it can also trigger the blood pressure to be increased for patients who have hypertension (high blood pressure).
Cetirizine and pseudoephedrine can be accessed without recommendation from your physician.
Never give cold and cough medication to a child or baby who is younger than four years old. There is a possibility that life-threatening or serious side effects may take place for children under four.
Cetirizine and pseudoephedrine are manufactured in both tablet form and extended release form.
When taking any medicine, there is sometimes the likelihood that it could trigger side effects that are undesirable along with the necessary benefits. The following side effects may occur for patients taking cetirizine and pseudoephedrine; while not all will happen, if they do take place they could require medical care.
Consult your physician immediately if the any of the following side effects take place.
Consult with your physician right away if any of the subsequent side effects take place:
Occasionally, side effects can happen but they will not typically require medical care. These side effects could diminish throughout the course of treatment as the patient’s body becomes even more adjusted to the medication. In addition, your physician would be happy to inform you of additional methods of counteracting or decreasing certain side effects. Discuss with your physician if any of the following side effects become troublesome or prolonged. Physicians can also answer general questions regarding side effects.
Certain side effects could potentially also take place that may not be listed here. If additional side effects transpire, consult with your medical care professional.
Communicate with your medical professional regarding steps the patient should take for side effects. The FDA also accepts side effect reports, and they can be reached at 1-800-FDA-1088.
If you have any questions or concerns regarding dosage information for cetirizine and pseudoephedrine, please consult your physician.
Different patients will need to take different doses, depending on their body and medical conditions. Always follow the directions given by your doctor or the instructions on the medication label. This article offers details regarding average doses of this medication, but must be used for informational purposes only. Never adjust your dose of any medication without prior approval from your physician.
Patients should take an amount of medication that is based on how powerful the drug actually is. In reality, the amount of doses taken per day, the amount of time that is allotted between each dose, the amount of time it takes for you to take the medication, and finally the medical issue the patient has.
Patients must swallow the entire tablet whole. Never break, crush, or chew prior to swallowing.
To relieve symptoms of yearly or seasonal allergies:
If a dose of cetirizine and pseudoephedrine is accidentally skipped, be sure to take it as quickly as it is remembered. Although, if it is closer to the scheduled next dose, the skipped dose should remain missed and the patient should again follow the original dosing schedule. Never double doses of cetirizine and pseudoephedrine.
While certain prescriptions should never be used simultaneously, in other situations it is acceptable to take two medicines at the same time, even if there is a possibility of interaction. In these types of circumstances, your physician may decide to adjust the dose, or they may decide to take other precautions.
While taking cetirizine and pseudoephedrine, it is essential that your physician is aware of any additional medications that patients are taking. The medications listed below have been determined due to their probable significance, and the following list is not all-inclusive.
It is not recommended to use this medication with the following prescriptions. Your physician may choose not to give you cetirizine and pseudoephedrine, or they may adjust the dosage for other medications you may be taking.
It is not usually recommended to use this medication with the following prescriptions, but some circumstances may necessitate it. If a patient is prescribed both medications, the dose or frequency may be adjusted for one or both drugs.
Some medications should not be given near mealtime or when particular kinds of food are being eaten due to the increased risk of interactions. Interactions can also be triggered by tobacco or alcohol use with various medications. The following list is comprised of interactions that are potentially significant, but the list is not completely all-inclusive.
While it is typically not suggested to give cetirizine and pseudoephedrine with the subsequent medications, certain situations may demand it. When used at the same time, your physician may change the frequency or dosage amount for how frequent this medication is given, or they may give you other directions regarding food, alcohol, or tobacco.
When deciding whether or not you should take a medication, you should compare the risks of the medication against the benefits that you will receive from having the medication. This choice is one for you to make with your physician. Consider the following prior to taking this medication.
Your physician must carefully monitor the progress of the patient while taking cetirizine and pseudoephedrine. Regular checkups will give your physician a chance to see if the medication is working the way that it should, and will allow the physician to determine cetirizine and pseudoephedrine use.
Your doctor must approve all other prescriptions that you are also taking. Prescription medications and over the counter non-prescription drugs must always be discussed with your physician; this is inclusive of any vitamin or herbal supplements.
This medication contains antihistamines, which can contribute to the effects of CNS depressants such as tricyclic antidepressants (typically triggering sleepiness, medications that cause the nervous system to be slowed) and alcohol. CNS depressants can be other antihistamines or medications for hay fever, colds, or other allergies; anesthetics, counting certain dental anesthetics; tranquilizers, sleeping medication, or sedatives; narcotics or prescription pain medication; seizure medication; or muscle relaxants. Tricyclic antidepressants include trimipramine (Surmontil), protriptyline (Vivactil), nortriptyline (Aventyl), imipramine (Tofranil), doxepin (Sinequan), desipramine (Pertofrane), clomipramine (Anafranil), amoxapine (Asendin), and amitriptyline (Elavil). Be sure to consult with your physician prior to taking the above medications in conjunction with this medicine.
Some individuals experience intense dizziness, less alert, or drowsy feelings when taking this medication. These feelings are typically intensified much more than normal. Be sure you understand your personal reaction to this medication prior to driving, operating machinery, or doing any other activities that could be considered dangerous if faint or not alert.
The throat, nose, and mouth can experience excess dryness that is caused by antihistamines. If this is experienced, patients can chew sugarless gum or candy, use a saliva substitute, or place pieces of ice in your mouth until they are melted for temporary relief. Ensure you are closely monitoring the condition of the mouth dryness. If the mouth remains dry for longer than two weeks, consult with your dentist. It is important to take careful note of the mouth condition because prolonged dryness can increase the likelihood of tooth decay, fungus infections, and gum disease.
This medication contains a decongestant that can make some individuals restless, nervous, or to have difficulty sleeping. If patients experience difficulty sleeping, begin taking the final dose of this medication daily several hours prior to bedtime. If you have questions regarding this information, please consult your physician.
Patients must tell their physician if they have experienced any allergic reactions to drugs that are not normal. Be sure to inform your physician if you have any allergies to animals, preservatives, dyes, or foods. Patients must carefully examine the ingredient label to be sure they avoid any ingredient they are allergic to.
It is not suggested for children or infants under 12 to take cetirizine and pseudoephedrine. This medication is not thought to cause side effects that are different than those for adults.
Never give any over-the-counter cold medication or cough medication to a child under four or an infant. Children who are very young could experience serious side effects that are potentially life-threatening.
Medications are often not specifically researched for their effects in the geriatric population. It is likely difficult to know exactly how the medications will act in older people, and if side effects could occur that are different from those for younger adults. To date, there is not yet any information on the benefits of the elderly taking cetirizine and pseudoephedrine.
There has been an adverse result in animal studies and there has not been any research in this area for pregnant women, or there has not been any research in this area for animals and pregnant women.
There has not been any research in this area in women to find out what, if any, risk there is to the infant when the mother ingests this medicine while breastfeeding. Patients should compare the possible benefits against the possible risks prior to taking this medication at the same time as breastfeeding an infant.
Always keep the medication in an air-tight, sealed container at room temperature. Ensure the medication is stored out of direct sunlight, away from other sources of heat or moisture. Do not store medication near freezing temperatures.
Ensure medication is always safely out of children’s reach.
Never keep medication that is no longer required or is outdated.
Consult your medical professional to determine the best method for disposing of medication you may not use.
Cetirizine and pseudoephedrine is an antihistamine and decongestant combination that helps alleviate the symptoms of both yearly and seasonal allergies for adults and children over the age of 12. Children under four, especially infants and babies, should never be given cough or cold medicines. Young children face the possibility of life-threatening side effects taking place. This medication can be obtained without a prescription from your doctor. While side effects can cause patients to become less alert, feel drowsy, or suddenly dizzy, these sensations can also be much more intense than normal. As such, patients must understand their own personal reaction to this medication prior to getting behind the wheel.